Alert archive / Arkansas / Severe Thunderstorm Warnings in 1993

Severe Thunderstorm Warning 55, NWS Tulsa, OK

April 24, 1993Franklin County, Logan County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 1993, 11:24 PM CDT for Franklin County, Logan County, Sebastian County, Arkansas. It was in force for 66 min.

The area

The counties it named.

The facts

Issued
Apr 24, 1993, 11:24 PM CDT (04:24 UTC)
Expired
Apr 25, 1993, 12:30 AM CDT
In force
66 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Franklin County, AR, Logan County, AR, Sebastian County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 4.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:09 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 24, 9:09 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SAT APR 24 1993

CDFNT FRM JLN TO JUST EAST OF TUL AT 02Z.  BAND OF STG/SVR TSTMS
MOVG ACRS E-CNTL AREAS ATTM.  WL ADJST POPS ACCORDINGLY...BUT WL
LEAVE AT LEAST A MENTION OF PRECIP ACRS ALL OF FA FOR TNGT.  WL
ALSO MAKE A FEW MINOR TEMP AND WND CHGS.

...04...

.OK...NONE.

In the hours before

Special weather statement, Apr 24, 5:24 PM CDT, 6 hours before
OKZ026-027-029-030-242315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT APR 24 1993

...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA...

TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA
UNTIL 10PM.

AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF
BARTLESVILLE IN WASHINGTON COUNTY.  THE STRONGEST STORM WAS LOCATED
IN EASTERN PAWNEE COUNTY NEAR WESTPORT.

THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING
AND A FEW MAY BECOME SEVERE.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVIbCE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:26 PM CDTSevere Thunderstorm WarningTSAMayes64 min
Apr 24, 7:33 PM CDTTornado WarningTSAMayes, Rogers42 min
Apr 24, 7:46 PM CDTSevere Thunderstorm WarningTSAWagoner44 min
Apr 24, 8:05 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware55 min
Apr 24, 8:08 PM CDTTornado WarningTSAMayes37 min
Apr 24, 8:18 PM CDTTornado WarningTSACherokee, Delaware57 min
Apr 24, 8:42 PM CDTTornado WarningTSAAdair48 min
Apr 24, 8:53 PM CDTSevere Thunderstorm WarningTSACherokee67 min
Apr 24, 9:04 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee56 min
Apr 24, 9:14 PM CDTSevere Thunderstorm WarningTSACherokee46 min
Apr 24, 9:19 PM CDTSevere Thunderstorm WarningTSASequoyah41 min
Apr 24, 9:57 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee48 min
Apr 24, 9:58 PM CDTSevere Thunderstorm WarningTSASequoyah62 min
Apr 24, 10:49 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah41 min
Apr 24, 10:51 PM CDTSevere Thunderstorm WarningTSAPittsburg69 min
Apr 24, 10:57 PM CDTTornado WarningTSAPittsburg48 min
Apr 24, 11:11 PM CDTSevere Thunderstorm WarningTSAHaskell64 min
Apr 24, 11:16 PM CDTSevere Thunderstorm WarningTSALatimer59 min
Apr 24, 11:24 PM CDTSevere Thunderstorm WarningTSALeFlore66 min
Apr 24, 11:49 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg56 min
Apr 25, 12:29 AM CDTSevere Thunderstorm WarningTSALeFlore61 min
Apr 25, 1:31 AM CDTSevere Thunderstorm WarningTSALeFlore59 min
Apr 25, 2:44 AM CDTSevere Thunderstorm WarningTSALeFlore61 min
Apr 24, 8:33 PM CDTTornado WarningTSABenton42 min
Apr 24, 9:14 PM CDTTornado WarningTSABenton, Washington46 min
Apr 24, 9:19 PM CDTSevere Thunderstorm WarningTSAMadison41 min
Apr 24, 9:58 PM CDTSevere Thunderstorm WarningTSAMadison, Washington62 min
Apr 24, 10:49 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian41 min
Apr 25, 12:29 AM CDTSevere Thunderstorm WarningTSAFranklin, Johnson, Logan, Sebastian61 min
Apr 25, 1:31 AM CDTSevere Thunderstorm WarningTSALogan59 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1993Every severe thunderstorm warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.